Lake Michigan, 2012Marine Thunderstorm Winds in Lake Michigan, July 1, 2012
July 1, 2012 · NWS IWX · 2 events in 2 counties and zones
A weak frontal boundary was located from Indiana northwest into the western Dakotas. A disturbance moved along the front, interacting with surface based CAPE values in the 3000 to 4000 j/kg range and downdraft CAPE values between 1000 and 1500 j/kg to allow for severe thunderstorms to develop across portions of northern Illinois and track across southern Lake Michigan.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary was located from Indiana northwest into the western Dakotas. A disturbance moved along the front, interacting with surface based CAPE values in the 3000 to 4000 j/kg range and downdraft CAPE values between 1000 and 1500 j/kg to allow for severe thunderstorms to develop across portions of northern Illinois and track across southern Lake Michigan. Gusty winds were reported with the thunderstorms as they came onshore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 1, 12:52 PM EST, 53 minutes earlier.
Area forecast discussion, Jul 1, 12:52 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
152 PM EDT SUN JUL 1 2012
.AVIATION/UPDATE...
18 UTC TAFS AND PRIOR/1219 PM ZFP UPDATE. INCRSD UPSTREAM CONVECTIVE
ORGANIZATION AMID STRONG INSTABILITY PER RAP/SREF/MODIFIED
SNDGS..NOTED EARLIER RAP PROG BIASED NEGATIVELY/UNDERESTIMATING WRT
OBS MLCAPE. AT PRESENT POOL OF STRONG 3500-4500 J/KG MLCAPE LAID
ACRS NRN INDIANA INTO WRN CWA. DEEP LAYER/EFFECTIVE SHEAR TO
MODEST...WITH HIEST VALUES TO REMAIN WELL NORTH/NORTHEAST OF CWA IN
ASSOCIATION WITH STRONGER NWRLY MID-TROPOSPHERIC FLOW. STILL
MATURING COLD POOL MERGERS ASSOCD W/UPSTREAM CONVECTION TO PROVIDE
PRIMARY DMG WIND THREAT LATE AFTN/ERLY EVE ACRS SWRN HALF OF CWA.
INITIATION OF NRN IL CONVECTION COMMENCED RAPIDLY AROUND 1430 UTC
NEAR KSQI PER OUTFLOW/PSBL GRAVITY WAVE EMISSION FROM ERLIER KOTM
CONVECTIVE BEHEMOTH...AND ASSOCD MARKED INCRS SWRLY LLVL FLOW PER
KDVN VWP. TIMING CONVECTION WITH BRIEF RESTRICTIONS DOWN INTO IFR
MET RANGE WITH FAIRLY HIGH CONFIDENCE...INTO KSBN 19-21 UTC AND
ABOUT AN HOUR THEREAFTER INTO KFWA WITH SUB-SEVERE GUSTS/SQUALLS
NOTED WITH INIT ISSNC...AND MONITOR CONVECTIVE TRENDS FOR POTN INCRS
TO GTE 50KTS GUSTS AS NEEDED. THEREAFTER VFR ANTICIPATED... SAVE FOR
PSBL SHALLOW RADIATIONAL BR POTNL NEAR DAYBREAK PER WETTED
GROUND/HIGH XOVER TEMPS.
&&
.PREV DISCUSSION... /ISSUED 407 AM EDT SUN JUL 1 2012/
SHORT TERM...TODAY THROUGH MONDAY NIGHT
A COMPLICATED SHORT TERM FORECAST IN REGARDS TO CONVECTIVE
EVOLUTION...WITH OTHER CONCERN CENTERING ON THE ONGOING HEAT AND
HUMIDITY THAT WILL AFFECT THE AREA THROUGH THE END OF THE WEEK.
SCATTERED CONVECTION IS ONGOING THIS MORNING FROM CENTRAL ILLINOIS
INTO WEST CENTRAL INDIANA ALONG STALLED WEAK BOUNDARY. MORE
SUBSTANTIAL MCS FROM LAST EVENING CONTINUES TO DECAY WITH RAPIDLY
WARMING CLOUD TOPS ACROSS NRN MISSOURI. A SECONDARY SMALLER MCS
IN ADVANCE OF AN IMPRESSIVE SHORT WAVE TROUGH EVIDENT ON WATER VAPOR
IMAGERY ACROSS THE NEBRASKA PANHANDLE...CONTINUES TO DIVE SOUTHEAST
ACROSS NORTHEAST NEBRASKA BUT ALSO IN A WEAKENING STATE. MODEL
GUIDANCE HAVING A TOUGH TIME RESOLVING STRENGTH/POSITION OF
CONVECTIVELY ENHANCED VORTICITY MAXIMUM ASSOCIATED WITH THESE
DECAYING SYSTEMS WITH INDIVIDUAL INITIALIZATIONS VASTLY DIFFERENT.
THIS CONTINUES TO LEND SOME LOW CONFIDENCE TO CONVECTIVE EVOLUTION
TODAY. HOWEVER...BACKING MID/UPPER LEVEL WINDS SHOULD TEND TO ADVECT
THESE CONVECTIVELY INDUCED VORTS FROM SRN IOWA/NRN MISSOURI INTO
CENTRAL ILLINOIS/WEST CENTRAL INDIANA THIS AFTERNOON. THIS MAY ALLOW
FOR INTERACTION WITH AFOREMENTIONED LOW LEVEL BOUNDARY THAT SHOULD
BEGIN TO CREEP NORTHWARD THIS AFTERNOON WITH AXIS OF HIGHER LOW
LEVEL THETAE AIR SETTING UP FROM NORTHWEST ILLINOIS INTO CENTRAL
INDIANA THIS AFTERNOON. THIS CORRIDOR SHOULD BE CHARACTERIZED BY
MODERATE TO STRONG INSTABILITY ON THE ORDER OF 2000-3500 J/KG.
STRONGER UPPER LEVEL NORTHWESTERLIES ASSOCIATED WITH
LARGER SCALE SYNOPTIC SHORT WAVE DROPPING SOUTHEAST OUT OF THE
NORTHERN PLAINS SHOULD ALSO INCREASE DEEP LAYER SHEAR FROM THE UPPER
MIDWEST INTO THE SOUTHERN GREAT LAKES. CORRIDOR OF GREATEST
INSTABILITY SHOULD EXIST ON THE SOUTHERN PERIPHERY OF THIS MORE
PRONOUNCED SHEAR PROFILE...BUT NAM PROGS STILL SUGGEST 30 TO 35
KNOTS OF 0 TO 6 KM SHEAR ALONG THIS INSTABILITY AXIS. CONVECTIVE
MODE STILL SOMEWHAT UNCLEAR AT THIS TIME WITH LOW CONFIDENCE IN THE
STRENGTH OF CONVECTIVELY ENHANCED SHORT WAVES...AND WHETHER UPSCALE
DEVELOPMENT WILL BE POSSIBLE GIVEN MORE MARGINAL/WEAKER LOW LEVEL
SHEAR PROFILES. HIRES ARW HINTS AT POSSIBLE MCS DEVELOPMENT ALONG
INSTABILITY CORRIDOR CLIPPING SOUTHWEST PORTIONS OF AREA THIS
AFTERNOON BUT CONFIDENCE IN THIS SCENARIO REMAINS LOW. INSTABILITY
PROFILES ALONE WARRANT CONTINUED SEVERE MENTION IN HWO THIS
MORNING...AND GREATEST POTENTIAL STILL APPEARS TO BE ROUGHLY SOUTH
OF THE ROUTE 30 CORRIDOR. HOWEVER WITH PLENTIFUL UNCERTAINTY
REMAINING...WILL HOLD WITH ONLY LOW CHANCE POPS THIS AFTERNOON
ACROSS THE SOUTH. HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE
NORTH WITH ISOLATED CONVECTION POSSIBLE ALONG LAKE BREEZE BOUNDARY
THIS AFTERNOON...WHERE SOME LARGE SCALE LIFT IS ALSO POSSIBLE FROM
AFOREMENTIONED LARGER SCALE SYNOPTIC SHORT WAVE ACROSS THE NORTHERN
PLAINS. DID ADD LOW CHANCE OF THUNDER FOR THIS EVENING WITH MORE
POTENT NEBRASKA SHORT WAVE THIS MORNING POSSIBLY AIDING IN ANOTHER
AREA OF CONVECTION APPROACHING THE NORTHWEST PORTIONS LATER THIS
EVENING...BUT INCREASING CIN SHOULD TEND TO DIMINISH THIS CHANCE
TOWARD THE OVERNIGHT.
WITH SLIGHT NORTHWARD CREEP OF LOW LEVEL BOUNDARY TODAY...HIGHS
SHOULD BE A FEW DEGREES WARMER INTO THE MID 90S ACROSS THE SOUTH AND
WITH FORECASTED UPPER 60S DEW POINTS...THIS WOULD PRODUCE NEAR HEAT
ADVISORY CRITERIA WITH APPARENT TEMPS APPROACHING 100. CONVECTIVE
DEBRIS/DEVELOPMENT ADDS FURTHER UNCERTAINTY WITH TEMPERATURE
FORECAST AND GIVEN MARGINAL NATURE OF CURRENT FORECASTED APPARENT
TEMPS WILL HOLD OFF ON ANY HEAT HEADLINES AT THIS TIME.
ON MONDAY...UPPER TROUGH ACROSS CENTRAL CONUS WILL SHIFT EASTWARD
ALLOWING FOR BUILDING HEIGHTS ACROSS THE REGION AND FURTHER SLIGHT
NORTHWARD MIGRATION OF HIGHER LOW LEVEL THETAE AXIS ACROSS THE LOCAL
AREA. WITH ADDITIONAL WEAK SHORT WAVES TOPPING THE RIDGE AND
MODERATE TO STRONG INSTABILITY EXPECTED AGAIN MONDAY
AFTERNOON...WILL KEEP LOW POPS GOING WITH POTENTIAL WEAK CAPPING
ISSUES. HOWEVER...ANY CONVECTION ON MONDAY SHOULD BE MORE LOOSELY
ORGANIZED GIVEN WEAKENING SHEAR PROFILES ASSOCIATED WITH THE RIDGE.
MAY NEED TO CONSIDER HEAT HEADLINES ONCE AGAIN FOR MONDAY AFTERNOON.
LONG TERM... /TUESDAY THROUGH SATURDAY/
UPPER LEVEL RIDGE WILL BEGIN TO SLOWLY EDGE ACROSS THE REGION AT THE
START OF THE PERIOD. UNTIL FULLY TAKING CONTROL BY LATE WEDNESDAY
INTO THURSDAY...REGION WILL REMAIN IN FAVORABLE LOCATION FOR MCS
DEVELOPMENT TRAVERSING NW TO SE THROUGH THE FLOW. EXACT DETAILS AND
TIMING OF WEAK DISTURBANCES OR MCV FOR LEFTOVER CONVECTION REMAIN
DIFFICULT TO SORT OUT...RESULTING IN CONTINUATION OF SLGT CHC POPS
FOR THE TIME BEING WITH AT LEAST ONE MORE SHOT FOR PRECIPITATION FOR
THE AREA BEFORE FURNACE GETS TURNED BACK UP HIGHER AND TEMPERATURES
CLIMB BACK WELL THROUGH THE 90S AND POSSIBLY REACH 100 OR HIGHER
AGAIN BY THIS WEEKEND. HAVE WENT SLIGHTLY ABOVE ALLBLEND TAKING INTO
ACCOUNT COOL BIAS (ALTHOUGH 00Z SETUP DIDN'T COME OUT OVERLY COLD).
HEAT RELATED HEADLINES WILL LIKELY BE NEEDED AT SOME POINT IN THE
LATER HALF OF THE FORECAST PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...MARSILI
LONG TERM...FISHER
AVIATION/UPDATE...MURPHY
Hazardous weather outlook, Jul 1, 11:41 AM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 PM EDT SUN JUL 1 2012
INZ003-012>018-020-022>027-032>034-OHZ024-021645-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-VAN WERT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS
1241 PM EDT SUN JUL 1 2012 /1141 AM CDT SUN JUL 1 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY
THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH ISOLATED
DAMAGING WIND GUSTS TO 65 MPH THE PRIMARY THREAT. ADDITIONALLY...
BRIEF HEAVY DOWNPOURS AND HAIL UP TO ONE INCH ARE ALSO POSSIBLE.
PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE
UPPER 90S TO AROUND 100.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON
HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD.
INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY
THROUGH SATURDAY PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-025-021645-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...LIMA
1241 PM EDT SUN JUL 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THIS EVENING. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE...
THE GREATER CHANCE FOR SEVERE STORMS EXIST ALONG AND SOUTH OF A
LAPORTE TO FORT WAYNE INDIANA TO LIMA OHIO LINE.
PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE
MIDDLE TO UPPER 90S.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON
HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD.
INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY
THROUGH SATURDAY PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-021645-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1241 PM EDT SUN JUL 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO EARLY THIS
EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY
HIGH WINDS AND WAVES ARE POSSIBLE WITH ANY STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE
AFTERNOON OF THE MONDAY THROUGH WEDNESDAY PERIOD. STRONG GUSTY
WINDS ARE POSSIBLE WITH ANY STORMS THAT OCCUR DURING THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 1, 12:04 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
104 PM EDT SUN JUL 1 2012
INZ020-011730-
WHITE IN-
104 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS MOVING TOWARD WHITE COUNTY...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 14 MILES SOUTH OF RENSSELAER...
MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...
WOLCOTT...
MONON...
BROOKSTON...
BADGER GROVE...
SMITHSON...CHALMERS AND REYNOLDS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4083 8710 4084 8710 4084 8700 4087 8699
4085 8667 4075 8669 4075 8675 4072 8677
4068 8677 4068 8678 4058 8678 4058 8710
TIME...MOT...LOC 1704Z 283DEG 26KT 4074 8711Local storm report, Jul 1, 12:45 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
145 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND GST MONTICELLO 40.74N 86.76W
07/01/2012 E55 MPH WHITE IN TRAINED SPOTTER
PEA SIZED HAIL AND ESTIMATED 50 TO 60 MPH WINDS.
&&
BENTLEYSpecial weather statement, Jul 1, 1:10 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 PM EDT SUN JUL 1 2012
INZ013-020-011845-
PULASKI IN-WHITE IN-
210 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITE AND SOUTHERN
PULASKI COUNTIES...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF FRANCESVILLE...OR 7 MILES EAST OF
RENSSELAER...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FRANCESVILLE...
MONON...
LEE...
BUFFALO...LAKESIDE AND INDIANA BEACH...
HEADLEE...BELL CENTER AND SITKA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING/700 PM CDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHWEST
MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4084 8700 4087 8699 4087 8698 4091 8698
4092 8694 4104 8693 4099 8658 4075 8669
4083 8705 4084 8704
TIME...MOT...LOC 1810Z 285DEG 25KT 4095 8701
MCSLocal storm report, Jul 1, 1:23 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 3 SSW LOGANSPORT 40.71N 86.38W
07/01/2012 M61 MPH CASS IN AWOS
&&
BENTLEYLocal storm report, Jul 1, 1:29 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
229 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL MONON 40.87N 86.88W
07/01/2012 E0.88 INCH WHITE IN TRAINED SPOTTER
ESTIMATED PEA TO NICKEL SIZED HAIL.
&&
BENTLEYLocal storm report, Jul 1, 1:38 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
238 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND GST GRISSOM AFB 40.66N 86.15W
07/01/2012 M53 MPH MIAMI IN AWOS
&&
BENTLEYMarine Thunderstorm Wind, Michigan City in to New Buffalo Mi
- When
- July 1, 1:45 PM EST to 1:46 PM EST
- Where
- Michigan City in to New Buffalo Mi forecast zone, 0.91 mi NNW of Michigan City
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 41.732, -86.907
A 62 knot (71 mph) gust was recorded at Michigan City GLERL site.
Marine Thunderstorm Wind, New Buffalo to St Joseph Mi
- When
- July 1, 2:00 PM EST to 2:01 PM EST
- Where
- New Buffalo to St Joseph Mi forecast zone, 2.97 mi NW of Warren Dunes St Prk
- Measured
- 35 kt (40 mph) measured gust
- Reported by
- Buoy
- Coordinates
- 41.983, -86.617
A 35 knot (40 mph) gust was recorded at Buoy 45026, located near the Cook Nuclear Plant in Bridgman.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 1 to 8, 201217 deaths · 172 injured · 29 events
- Heat in Missouri, July 1 to 31, 2012116 injured · 34 events
- Hail and Damaging Winds in North Carolina, July 1, 20123 deaths · 40 injured · 1.75 in hail · 76 events
- Heat in Michigan, July 1 to 7, 201275 injured · 17 events
- Heat in Ohio, July 1 to 7, 20123 deaths · 32 events
- Excessive Heat in Indiana, July 1 to 8, 20123 deaths · 6 events
- Heat in Tennessee, July 1 to 7, 20123 deaths · 1 event
- Flash Flood and Hail in South Carolina, July 1, 201230 injured · $1.5 million · 2 in hail · 76 events
- Hail and Damaging Winds in North Carolina, July 1 to 2, 20121 death · 1 injured · $3.2 million · 2.75 in hail · 72 events
- Excessive Heat in Illinois, July 1 to 8, 20122 deaths · 17 events
- Heat in Pennsylvania, July 1, 20122 deaths · 6 events
- Excessive Heat in Wisconsin, July 1 to 7, 20122 deaths · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 397061, 393134.